Alert archive / New Mexico / Fire Weather Watches in 2016
Fire Weather Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this fire weather watch at Mar 21, 2016, 4:01 AM MDT for 8 counties in New Mexico. It took effect at Mar 23, 2016, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 4:01 AM MDT (10:01 UTC)
- In effect from
- Mar 23, 2016, 12:00 PM MDT
- Expired
- Mar 23, 2016, 3:46 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this fire weather watch went out at Mar 21, 3:56 AM MDT, 5 minutes earlier.
Area forecast discussion, Mar 21, 3:56 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 AM MDT MON MAR 21 2016 ...CORRECTED TYPOGRAPHICAL ERROR IN SECOND PARAGRAPH OF MAIN DISCUSSION... .SYNOPSIS... WHILE A RIDGE OF HIGH PRESSURE ALOFT MOVES OVER NEW MEXICO TODAY...IT WILL WEAKEN AND FLATTEN OUT OVER THE STATE. MEANWHILE A SURFACE TROUGH TO THE EAST OF THE ROCKIES WILL DEEPEN TODAY...LEADING TO GUSTY WINDS ACROSS THE HIGH PLAINS OF EASTERN NEW MEXICO. A DISTURBANCE ALOFT AND ASSOCIATED JET STREAM ALOFT WILL PUSH INTO THE WESTERN STATES ON TUESDAY AND TUESDAY NIGHT...AND THIS WILL LEAD TO A VERY WINDY DAY ACROSS THE LAND OF ENCHANTMENT ON TUESDAY WHILE MOSTLY DRY CONDITIONS PERSIST. TEMPERATURES WILL RISE ABOVE NORMAL TODAY AND MANY LOCATIONS THROUGHOUT EASTERN NEW MEXICO WILL POSSIBLY APPROACH RECORD HIGH READINGS ON TUESDAY. COLDER AIR WILL SWEEP INTO THE STATE TUESDAY NIGHT AND WEDNESDAY WITH ONLY SOME LIGHT SHOWERS POSSIBLE...MOSTLY OVER THE NORTHERN MOUNTAINS. CONDITIONS WILL TURN MORE TRANQUIL ON THURSDAY WITH TEMPERATURES HOVERING JUST BELOW NORMAL FOR LATE MARCH. && .DISCUSSION... DESPITE THE RIDGE OF HIGH PRESSURE MOVING OVER NEW MEXICO TODAY...CONDITIONS WILL TURN BREEZY TO WINDY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO TODAY. WITH RISING PRESSURE HEIGHTS IN THE MID TROPOSPHERE TEMPERATURES WILL REBOUND ABOVE NORMAL TODAY WITH A FEW NEAR-RECORD HIGHS POSSIBLE IN UNION AND QUAY COUNTIES. THERE THEY WILL ALSO HAVE THE AID OF COMPRESSIONAL WARMING DUE TO DOWNSLOPING BREEZES. THE BREEZES WILL BE LARGELY DRIVEN BY THE DEEPENING LEE SIDE SURFACE TROUGH SINCE FLOW ALOFT IS FAIRLY WEAK. HOWEVER...THE SURFACE GRADIENT IS PROGGED TO BE IMPRESSIVE...ABOUT 6 MB BETWEEN KCQC AND KCAO BY THIS AFTERNOON...AND THE WARMING TEMPERATURES WILL INDUCE A DEEPLY MIXED BOUNDARY LAYER IN THE NORTHEASTERN QUADRANT OR SO OF THE STATE. INTO TONIGHT A PACIFIC LOW WILL MOVE INTO THE GREAT BASIN OF THE CONUS WITH A STOUT JET STREAK ALOFT USHERING THE FEATURE INLAND. THIS JET WILL NOSE INTO AZ AND NM BY TUESDAY...STRENGTHENING AND FOCUSING OVER THE SOUTHERN HALF OF NM TUESDAY NIGHT. THE 700MB WINDS ARE VERY IMPRESSIVE...HITTING HIGH TERRAIN AREAS OF NM ON TUESDAY WITH 45-55 KT...AND THEN INCREASING TO 60 TO 75 KT OVER THE GILA AND SACRAMENTO/CAPITAN/GUADALUPES TUESDAY NIGHT. IN ADDITION...TODAY'S LEE SIDE SURFACE TROUGH WILL DEEPEN INTO A 989 MB CYCLONE OVER THE TRI-STATE AREA OF NE/KS/CO...INDUCING A HEFTY SURFACE GRADIENT OVER NM. HAVE HOISTED A HIGH WIND WATCH FOR THE HIGHER TERRAIN ZONES WHERE HIGHEST CONFIDENCE RESIDES FOR GUSTS REACHING 60 MPH...BUT ALL REMAINING ZONES WILL LIKELY NEED A WIND ADVISORY BY TUESDAY MORNING. THE VERY STRONG SOUTHWESTERLIES WILL BE CHARACTERIZED BY THEIR USUAL WARMING EFFECTS OF WARM AIR ADVECTION AND DOWNSLOPING/COMPRESSIONAL WARMING IN THE HIGH PLAINS...AND THIS WILL SEND HIGH TEMPERATURES WITHIN CLOSE PROXIMITY OF RECORD HIGH READINGS FOR TUESDAY AFTERNOON. AS ALLUDED TO ABOVE...THE FLOW ALOFT STRENGTHENING OVER THE SOUTHERN HALF OF THE FORECAST AREA AND A PERSISTENTLY SHARP PRESSURE GRADIENT OVER NM WILL KEEP STRONG WINDS GOING OVERNIGHT. MANY ZONES WILL LIKELY SEE GUSTS OF 50 TO 60 MPH THROUGHOUT THE OVERNIGHT WITH PERIODS OF BLOWING DUST. THE COLD FRONT WILL BE OVERTAKING NM TUESDAY NIGHT...ALSO ENHANCING GUSTY CONDITIONS AS THE LOW ALOFT TRACKS ACROSS EASTERN COLORADO. PRECIPITATION WILL BE AN AFTERTHOUGHT TO THE HIGH WINDS WITH ONLY THE NORTHERN MOUNTAINS EXPECTED TO RECEIVE ANYTHING MEASURABLE WITH LIGHT AMOUNTS STILL. IN THE WAKE OF THE COLD FRONT THE SURFACE GRADIENT WILL BE SLOW TO RELAX...KEEPING THE STRONG WINDS GOING AS THEY SHIFT WITH MORE OF A NORTHERLY COMPONENT. PRECIPITATION WILL STAY LIGHT AND CONFINED TO THE NORTHERN TIER OF ZONES WEDNESDAY...NAMELY THE NORTHERN MOUNTAINS WHERE MINIMAL ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL BELOW AVERAGE BY 5 TO 10 DEGREES ON WEDNESDAY. INTO THURSDAY THE FLOW ALOFT RELAXES SUBSTANTIALLY WITH A WEST NORTHWEST DIRECTION. SURFACE WINDS WILL VEER MORE SOUTHERLY IN MANY ZONES...BUT STILL TEMPERATURES ARE EXPECTED TO BE JUST SHY OF SEASONAL AVERAGES. THE FLOW BEGINS TO INCREASE MORE INTO FRIDAY AS IT BUCKLES INTO AN UPPER LEVEL TROUGH. STRONGER SURFACE WINDS WILL THUS BE RESURRECTED FRIDAY AND SATURDAY AS THE TROUGH AXIS BENDS ITS WAY OVER THE NM-CO BORDER. AGAIN PRECIPITATION WILL BE ON THE LIGHTER SIDE...BUT TEMPERATURES WILL BE SET BACK A FEW DEGREES. 52 && .FIRE WEATHER... ...CRITICAL CONDITIONS THIS AFTERNOON PORTIONS OF THE NORTHEAST AND EAST CENTRAL... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TUESDAY... ...POTENTIAL FOR CRITICAL CONDITIONS WEDNESDAY ALONG/SOUTH OF INTERSTATE 40... A SUSTAINED PERIOD OF POOR OVERNIGHT RH RECOVERIES...STRONG TO POTENTIALLY DAMAGING WINDS AND SINGLE DIGIT MIN RH VALUES...WILL BE COMBINED WITH HIGH HAINES AND WELL ABOVE AVERAGE TEMPERATURES TUESDAY...AND MODERATE TO HIGH HAINES WEDNESDAY...AS WELL AS HIGH MIXING HEIGHTS...TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...TUESDAY AND POTENTIALLY WEDNESDAY. VENT RATES WILL BE MOSTLY EXCELLENT TODAY...AT A MAXIMUM TUESDAY...AND EXCELLENT OVERALL WEDNESDAY. THE UPPER RIDGE WILL START TO FLATTEN TODAY...AS A LEE TROUGH DEVELOPS. SOME SPOTTY NEAR RECORD HIGHS ARE POSSIBLE THIS AFTERNOON AS HIGHS SOAR TO 10 TO 20 DEGREES ABOVE AVERAGE...AND MIN RH VALUES PLUMMET TO BELOW 10 PERCENT FOR MOST OF THE FORECAST AREA. SFC WIND FORECAST INCREASED A BIT OVER THE EAST CENTRAL AND NORTHEAST FOR THIS AFTERNOON...ENOUGH TO RESULT IN CRITICAL CONDITIONS FOR PORTIONS OF THE EAST CENTRAL PLAINS...NORTHEAST HIGHLANDS AND PLAINS...AND CENTRAL HIGHLANDS. WILL ONLY HAVE THE EAST CENTRAL PLAINS IN THE FIRE WEATHER WARNING THIS AFTERNOON/EVENING AS THE MAJORITY OF THE OTHER ZONES MAY NOT HIT. THAT SAID...LOCALES IMMEDIATELY ADJOINING THE EAST CENTRAL PLAINS MAY SEE 3 TO 6 HRS OF CRITICAL CONDITIONS. WINDS ALOFT WILL STRENGTHEN OVERNIGHT TONIGHT...AND MAY BE NOTICEABLE AT SOME RIDGETOP LOCATIONS OVER NW AND NORTH CENTRAL NM. RH RECOVERIES FORECAST TO BE ONLY FAIR TO POOR OVERALL. ON TUESDAY...THE SFC LOW/LEE TROUGH STRENGTHEN...AS DO WINDS ALOFT. MT TOP AS WELL AS TRANSPORT WINDS RANGE FROM 40 TO AROUND 55KTS. HIGH HAINES WILL BE PREVALENT...AND SINGLE DIGIT MIN RH WILL BE WIDESPREAD. WINDS ALOFT INCREASE FURTHER TUESDAY NIGHT...AND RH RECOVERIES WILL REMAIN POOR OVER THE EAST AND RGV. THEREFORE HAVE EXTENDED TIME WISE THE RED FLAG WARNING FOR ZONES 103-104-107 AND 108 UNTIL MIDNIGHT TUESDAY NIGHT. ALTHOUGH THERE WILL BE CONSIDERABLE COOLING WORKING OVER THE STATE IN THE WAKE OF THE UPPER TROUGH AND ASSOCIATED COLD FRONT WEDNESDAY...FORECAST GRIDS INDICATE POTENTIAL FOR CRITICAL CONDITIONS WEDNESDAY ALONG AND SOUTH OF INTERSTATE 40...WHERE MIN RH VALUE RANGE FROM 10 TO 15 PERCENT. NORTH OF INTERSTATE 40 THE COOLER AIR AND POTENTIAL FOR RAIN AND HIGH TERRAIN SNOW SHOWERS WILL BOOST MIN RH ABOVE 15 PERCENT. WINDS WILL BE MORE NORTHWESTERLY...AND RATHER STRONG...ESPECIALLY IN AREAS THAT ARE FAVORED TERRAIN WISE. SOME UNCERTAINTY HOW STRONG THE WIND MIGHT BE THOUGH...BUT ENOUGH DIFFERENCES IN THE GUIDANCE TO HOIST A FIRE WEATHER WATCH. THURSDAY AND FRIDAY HIGH TEMPERATURES ARE FORECAST TO BE NEAR TO BELOW AVERAGE...WITH OVERALL LESS WIND AND BETTER OVERNIGHT RH RECOVERIES. HOWEVER...VENT RATES REMAIN GOOD TO EXCELLENT BOTH DAYS. SPOTTY CRITICAL CONDITIONS COULD DEVELOP OVER PARTS OF THE EAST CENTRAL FRIDAY AFTERNOON...WHICH COULD SHIFT TO THE SOUTHWEST/WEST CENTRAL SATURDAY AS A CLIPPER TYPE SYSTEM AND COLD FRONT BRING SOME RELIEF TO THE EAST. THE UPPER RIDGE REBUILDS NEXT SUNDAY/MONDAY WITH ANOTHER TROUGH/COLD FRONT POSSIBLE AROUND THE MIDDLE OF NEXT WEEK. MODELS NOT IN VERY GOOD AGREEMENT HOW THIS COULD SHAPE UP PRECIPITATION WISE. && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. MAIN HIGHLIGHTS WILL BE HIGH CLOUDS THAT CONTINUE TO MOVE IN FROM THE WEST AND WEST TO SOUTHWEST WINDS THAT WILL INCREASE IN SPEED LATE MON MORNING AREAWIDE. STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MT CHAIN WHERE GUSTS MAY REACH 25-35KT IN THE AFTERNOON. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 38 69 29 / 0 0 0 0 DULCE........................... 68 28 67 22 / 0 0 5 10 CUBA............................ 69 35 66 27 / 0 0 0 5 GALLUP.......................... 73 31 66 23 / 0 0 0 0 EL MORRO........................ 67 29 64 23 / 0 0 0 5 GRANTS.......................... 73 31 70 26 / 0 0 0 0 QUEMADO......................... 70 38 67 27 / 0 0 0 0 GLENWOOD........................ 74 30 72 29 / 0 0 0 0 CHAMA........................... 60 27 58 18 / 0 0 5 20 LOS ALAMOS...................... 66 44 68 34 / 0 0 0 0 PECOS........................... 65 38 67 33 / 0 0 0 0 CERRO/QUESTA.................... 66 29 65 25 / 0 0 0 5 RED RIVER....................... 54 33 52 24 / 0 0 0 20 ANGEL FIRE...................... 58 32 59 20 / 0 0 0 10 TAOS............................ 67 30 67 26 / 0 0 0 5 MORA............................ 65 39 66 30 / 0 0 0 0 ESPANOLA........................ 73 33 71 31 / 0 0 0 0 SANTA FE........................ 68 40 69 32 / 0 0 0 0 SANTA FE AIRPORT................ 70 38 71 33 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 73 43 73 37 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 75 45 75 38 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 76 42 76 37 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 44 76 36 / 0 0 0 0 LOS LUNAS....................... 77 40 78 36 / 0 0 0 0 RIO RANCHO...................... 77 43 74 35 / 0 0 0 0 SOCORRO......................... 76 43 81 41 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 43 70 35 / 0 0 0 0 TIJERAS......................... 72 42 72 37 / 0 0 0 0 MORIARTY/ESTANCIA............... 73 30 74 32 / 0 0 0 0 CLINES CORNERS.................. 69 40 70 31 / 0 0 0 0 GRAN QUIVIRA.................... 69 42 72 38 / 0 0 0 0 CARRIZOZO....................... 70 43 76 39 / 0 0 0 0 RUIDOSO......................... 66 47 68 40 / 0 0 0 0 CAPULIN......................... 73 39 74 32 / 0 0 0 0 RATON........................... 75 35 76 33 / 0 0 0 0 SPRINGER........................ 73 37 76 32 / 0 0 0 0 LAS VEGAS....................... 72 41 72 35 / 0 0 0 0 CLAYTON......................... 82 46 82 40 / 0 0 0 0 ROY............................. 76 43 78 35 / 0 0 0 0 CONCHAS......................... 82 46 84 42 / 0 0 0 0 SANTA ROSA...................... 79 46 81 42 / 0 0 0 0 TUCUMCARI....................... 85 46 88 43 / 0 0 0 0 CLOVIS.......................... 78 46 83 43 / 0 0 0 0 PORTALES........................ 78 47 84 46 / 0 0 0 0 FORT SUMNER..................... 80 42 84 42 / 0 0 0 0 ROSWELL......................... 81 45 87 46 / 0 0 0 0 PICACHO......................... 76 47 79 48 / 0 0 0 0 ELK............................. 71 46 74 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT FOR THE FOLLOWING ZONES... NMZ103-104-107-108. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES... NMZ105>109. RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ101-102-105-106-109. RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ108. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING ZONES... NMZ502-505-506-508-510>515-521-523-526>529-539-540. && 52
Hazardous weather outlook, Mar 20, 5:35 AM MDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MDT SUN MAR 20 2016 NMZ501>540-211200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 535 AM MDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WESTERLY WINDS AND AREAS OF BLOWING DUST ARE FORECAST TUESDAY AND WILL LIKELY REQUIRE WIND ADVISORIES...AND POSSIBLY HIGH WIND WARNINGS FOR A FEW AREAS. IN ADDITION...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT. STRONG WESTERLY WINDS ARE FORECAST WEDNESDAY AS WELL...WITH THE STRONGEST WINDS ACROSS THE SOUTHERN HALF OF NEW MEXICO WHERE WIND ADVISORIES AND A FEW HIGH WIND WARNINGS WILL LIKELY BE REQUIRED. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON WEDNESDAY AS WELL...MAINLY ACROSS EAST CENTRAL AND SOUTHERN PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:01 AM MDT | Red Flag Warning | ABQ | 15 hr | |
| Mar 21, 4:01 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 44 hr |
| Mar 21, 4:16 AM MDT | High Wind Watch | ABQ | 24 hr | |
| Mar 21, 3:51 PM MDT | Wind Advisory | ABQ | 52 hr |
Nearby
Fire Weather Watches in New Mexico, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.